Thyroid UK
84,119 members99,100 posts

Help with recent test results please

I did a private blood test on the 26th May which was less than 2 weeks into switching from levo to NDT (with great difficulty). I did not feel well during this switch but i was going through a death in the family which probably meant my adrenals were shot to pieces, insomnia, A&E visits after only taking 1/2 grain in the morn as my pulse was very high, digstive issues... the list is endless. its safe to say the switch triggered a flare in my Hashimoto's but here are the results:

TT4 75 (58-161)

TSH 0.76 (0.40-4)

FT4 12.5 (11.5-22.7)

FT3 3.8 (2.9-6.5)

FT4:FT3 ratio 3.3 (2-4.5)

RT3 032 (.014-.054)

Thyroglobulin (TG) <20

TPO >1000

I've switched back to 50mcg to levothyroxine yesterday in the hope of it calming down as i have a knee operation on the 13th and cannot go under general anaesthic when thyroid is out of whack. I'd like to try NDT again but with the guidance of a good endocrinologist or integrative doctor (hard to find here though right!)

Just wondered how i could balance this? stick to T4 or add T3 or what?

TIA

8 Replies
oldestnewest

Purplejuicy,

You need to stick on a dose of NDT for 6 weeks before testing, 2 weeks isn't long enough to indicate whether the dose was adequate or insufficient.

Have a thyroid blood test 8 weeks after you've been back on 50mcg Levothyroxine and members will advise whether you need a dose increase or need to add T3.

I hope the knee surgery goes well.

Reply

Oh ok great, just wasted £120 then 😩 So sick of all this guessing and wasting money!

Another group were adamant I need to test my bloods to see where I am but I guess that would've changed again now I've started taking levo again.

It seems my t3 & t4 are low and rt3 is creeping up too high and I've heard t4 only meds will just contribute to rt3 if not optimal 😬

Just need to get my operation over and done with first and tackle this once I've recovered I think. Too much stress at once!

If my thyroid function (TSH & t4) isn't optimal tomorrow then I don't think they'll want to operate 😳. Really hope my levels are ok! 🙏🏽

Thanks for the advice anyway

Reply

Purplejuicy,

You do need to check thyroid levels but no sooner than 6 weeks, not 2 weeks, after changing meds.

Those results aren't optimal because, as you say, FT4 and FT3 are low but they are within range (euthyroid) so I see no reason for the anaesthetist to be concerned.

The rT3 result is mid-range. It's nowhere near high.

_______________________________________________________________________________

I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

Reply

Could head spins/dizziness be a sign of under medicated thyroid? Wasn't getting it when I stopped all meds but now since starting levo again I've been woken up really early by them 😖 I'm only taking 50mcg though as didn't want to jump straight back on yo 75mcg. Shall I increase after 2 days of 50mcg? X

Reply

Purplejuicy,

Probably. I would resume 75mcg if that's what you were prescribed. I was taken off Levothyroxine for 4 weeks and resumed the same dose I had been on.

Reply

ok thanks. i've taken the 75mcg this morning. throat feeling fuller than ever, hard to swallow sore neck and head along with regular dizzy spells which cause a sudden rush over my body. this a normal side effect of body getting used to so much T4 again? can't remember if i felt like this 3 months ago when i first started thyroxine?

Reply

oh and bad tinitus :(

Reply

Purplejuicy,

I suspect a Hashi flare is causing the symptoms, it takes 7-10 days to absorb an increased dose so it is very unlikely it is an adverse effect caused by Levothyroxine.

100% gluten-free diet can help reduce Hashi symptoms and antibodies.

chriskresser.com/the-gluten...

thyroiduk.org.uk/tuk/about_...

____________________________________________________

I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

Reply

You may also like...